Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 35, NWS Green Bay, WI

May 17, 2012

NWS Green Bay, WI issued this small craft advisory at May 17, 2012, 9:26 PM CDT. It took effect at May 18, 2012, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 17, 2012, 9:26 PM CDT (02:26 UTC)
In effect from
May 18, 2012, 10:00 AM CDT
Expired
May 18, 2012, 9:24 PM CDT
In force
11 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WHUS73 KGRB 180226
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
926 PM CDT THU MAY 17 2012

...GUSTY SOUTH WINDS EXPECTED FRIDAY...

.WINDS WILL QUICKLY INCREASE FROM THE SOUTH THROUGH FRIDAY MORNING
AS THE PRESSURE GRADIENT OVER LAKE MICHIGAN STRENGTHENS. WINDS UP
TO 20 KNOTS WITH HIGHER GUSTS CAN BE EXPECTED FRIDAY AFTERNOON
AND EARLY EVENING BEFORE DIMINISHING AFTER SUNSET. THE CONTINUED
SOUTH FETCH WILL ALLOW FOR HAZARDOUS WAVES INTO THE EARLY
OVERNIGHT HOURS BEFORE SUBSIDING TO 1 TO 3 FEET AROUND MIDNIGHT.

LMZ541>543-181030-
/O.NEW.KGRB.SC.Y.0035.120518T1500Z-120519T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
926 PM CDT THU MAY 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 1 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 1 AM CDT
SATURDAY. 

* WINDS...SOUTH AT 10 TO 20 KTS WITH GUST TO AROUND 25 KTS CAN BE
  EXPECTED BY FRIDAY MID-MORNING.

* WAVES...BUILDING TO 3 TO 5 FT WITH THE HIGHEST WAVES IN NORTHERN
  PORTIONS OF LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
WOLF
4 follow-up statements
122 
WHUS73 KGRB 180928
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
428 AM CDT FRI MAY 18 2012

...GUSTY SOUTH WINDS EXPECTED TODAY AND EARLY TONIGHT...

.WINDS WILL INCREASE FROM THE SOUTH TODAY AS THE PRESSURE
GRADIENT OVER LAKE MICHIGAN STRENGTHENS. WINDS UP TO 20 KNOTS
WITH HIGHER GUSTS CAN BE EXPECTED FRIDAY AFTERNOON AND EARLY
EVENING BEFORE DIMINISHING AFTER SUNSET. THE CONTINUED SOUTH
FETCH WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET THIS AFTERNOON
AND EVENING BEFORE SUBSIDING OVERNIGHT.

LMZ541>543-181730-
/O.CON.KGRB.SC.Y.0035.120518T1500Z-120519T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
428 AM CDT FRI MAY 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 1 AM CDT SATURDAY...

* WINDS WITH BE FROM THE SOUTH AT 15 TO 20 KTS...WITH GUSTS TO
  AROUND 25 KTS.

* WAVES WILL BUILD TO 3 TO 5 FT...WITH THE HIGHEST WAVES IN
  NORTHERN PORTIONS OF LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK
230 
WHUS73 KGRB 181606
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1106 AM CDT FRI MAY 18 2012

...GUSTY SOUTH WINDS EXPECTED TODAY AND EARLY TONIGHT...

.WINDS WILL INCREASE FROM THE SOUTH TODAY AS THE PRESSURE
GRADIENT OVER LAKE MICHIGAN STRENGTHENS. WINDS UP TO 25 KNOTS WITH
HIGHER GUSTS CAN BE EXPECTED THIS AFTERNOON AND EARLY EVENING
BEFORE DIMINISHING AFTER SUNSET. THE CONTINUED SOUTH FETCH WILL
CAUSE WAVES TO BUILD TO 3 TO 5 FEET THIS AFTERNOON AND EVENING
BEFORE SUBSIDING OVERNIGHT.

LMZ541>543-190015-
/O.CON.KGRB.SC.Y.0035.000000T0000Z-120519T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1106 AM CDT FRI MAY 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* WINDS WITH BE FROM THE SOUTH AT 15 TO 20 KTS...WITH GUSTS TO 
  AROUND 25 KTS. 

* WAVES WILL BUILD TO 3 TO 5 FT...WITH THE HIGHEST WAVES IN 
  NORTHERN PORTIONS OF LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
389 
WHUS73 KGRB 182031
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
331 PM CDT FRI MAY 18 2012

...GUSTY SOUTH WINDS AND HIGH WAVES EXPECTED THROUGH LATE TONIGHT...

.GUSTY SOUTH WINDS WILL CONTINUE...AS THE PRESSURE GRADIENT OVER LAKE
MICHIGAN CONTINUES TO STRENGTHEN. WINDS UP TO 25 KNOTS WITH
HIGHER GUSTS CAN BE EXPECTED BEFORE DIMINISHING LATER ON TONIGHT. THE
CONTINUED SOUTH FETCH WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET
BEFORE SUBSIDING OVERNIGHT.

LMZ541>543-190430-
/O.CON.KGRB.SC.Y.0035.000000T0000Z-120519T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
331 PM CDT FRI MAY 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* SOUTH WIND OF 15 TO 20 KTS...WITH GUSTS TO AROUND 25 KTS
  EXPECTED THROUGH LATE TONIGHT.

* WAVES WILL BUILD TO 3 TO 5 FT...WITH THE HIGHEST WAVES IN
  NORTHERN PORTIONS OF LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
038 
WHUS73 KGRB 190224
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
924 PM CDT FRI MAY 18 2012

...WINDS AND WAVES SUBSIDING...


LMZ541>543-190330-
/O.CAN.KGRB.SC.Y.0035.000000T0000Z-120519T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
924 PM CDT FRI MAY 18 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

|

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 17, 6:45 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, May 17, 6:45 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
645 PM CDT THU MAY 17 2012

UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND FRIDAY.

PRECIPITATION CHANCES AND TEMPERATURES REMAIN THE PRIMARY CONCERNS
DURING THIS PART OF THE FORECAST.

RADAR TIME LAPSE FROM LATE MORNING THROUGH EARLY AFTERNOON
CONTINUED TO SHOW RETURNS MOVING ACROSS NORTHERN WISCONSIN. THE
SHOWERS IN THE NORTH WERE PRETTY LIGHT...DUE TO PLENTY OF DRY AIR
BELOW ABOUT 700MB...WITH LESS THAN 0.05 INCH SHOWING UP ON AWOS/ASOS
OBSERVATIONS IN VILAS COUNTY. MODELS INDICATED SOME UPPER
DIVERGENCE ACROSS NORTHERN WISCONSIN TODAY...BUT THE AREA OF
DIVERGENCE PUSHES OF THE STATE FOR TONIGHT AND FRIDAY. ONLY HAVE
SLIGHT CHANCE OF SHOWERS IN THE NORTH FOR TONIGHT DUE TO DRY LOW
LEVELS AND THE LACK OF GOOD UPPER DYNAMICS. WENT JUST A LITTLE BIT
COOLER THAN THE PREVIOUS FORECAST...BUT STILL AS WARM OR WARMER
THAN 12Z NAM OR GFS MOS.

SHORT WAVE ENERGY STAYS NORTH OF WISCONSIN ON FRIDAY AS A RIDGE
BUILDS OVER THE STATE...BUT NOT MODELS KEEP THE AREA DRY AND THERE
DOES NOT APPEAR TO BE A GOOD TRIGGER TO GET THINGS GOING. WARMER
AIR MOVING IN SHOULD ALLOW MOST OF THE AREA TO REACH THE THE 80S.

.LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. TIMING OF THE
COLD FRONT SUNDAY IS THE MOST CHALLENGING PART OF THE FORECAST.
THE 12Z ECMWF HAS SPED UP FROM IT/S 00Z SOLUTION BUT IS NOT QUITE
AS FAST AS THE GFS. EITHER WAY IT LOOKS LIKE THERE WILL BE A
CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS INTO MONDAY MORNING
AS A WAVE OF LOW PRESSURE MOVES NORTHEAST ALONG THE FRONT. THEN
DRY AND SEASONABLE WEATHER EXPECTED TUESDAY THROUGH WEDNESDAY
NIGHT AS WEAK UPPER RIDGE MOVES ACROSS THE REGION. AN SLOW MOVING
FRONT APPROACHING FROM THE PLAINS SHOULD BRING AN INCREASING
CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY.

VERY SIGNIFICANT DIFFERENCES IN THE MODELS FOR FRIDAY AND SATURDAY
AS THE GFS KEEPS WESTERLIES RIGHT ACROSS THE NORTHERN PLAINS AND
GREAT LAKES WHILE THE ECMWF BUILDS AN IMPRESSIVE RIDGE OVER THE
OHIO VALLEY AND GREAT LAKES. BOTH MODELS HAVE BEEN CONSISTENT SO
DO NOT KNOW WHICH IS RIGHT. THE ECMWF WOULD BE A MINI HEAT WAVE
WITH THE WARMEST TEMPERATURES OF THE YEAR FRIDAY AND SATURDAY WITH
90 DEGREE TEMPERATURES POSSIBLE.
&&

.AVIATION...VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH FRIDAY.
WEAK UPPER DISTURBANCE AND WARM ADVECTION WITH INCREASING
SOUTHERLY FLOW LEADING TO MID CLOUD DECK AND FEW LIGHT SHOWERS OR
SPRINKLES PASSING THROUGH NORTHERN WI. CLOUDS AND ANY REMAINING
LIGHT SHOWERS EXPECTED TO LIFT NORTH OF THE AREA OVERNIGHT...WITH
MOSTLY CLEAR SKIES AND BREEZY SOUTH WINDS EXPECTED FOR FRIDAY.
LLWS EXPECTED MUCH OF NIGHT WITH SOUTH TO SOUTHWEST WINDS OF 40 TO
50 KNOTS JUST OFF THE SURFACE.

TE
&&

.FIRE WEATHER...TEMPERATURES AND WINDS ARE EXPECTED TO REACH RED
FLAG CRITERIA ON FRIDAY...BUT RH VALUES SHOULD BOTTOM OUT AROUND
30 PERCENT. SO NO FIRE WEATHER WATCH WILL BE ISSUED WITH THIS ZONE
PACKAGE. THE MIDNIGHT SHIFT MAY WANT TO ISSUE A WATCH IF THEY FEEL
THAT RH VALUES WILL APPROACH CRITERIA.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 17, 3:29 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
329 PM CDT THU MAY 17 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-182030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
329 PM CDT THU MAY 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY INTO MONDAY...BUT IT IS
TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-182030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
329 PM CDT THU MAY 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

BRISK SOUTH WINDS AND BUILDING WAVES MAY RESULT IN HAZARDOUS
CONDITIONS FOR SMALL CRAFT AT TIMES FROM FRIDAY THROUGH SUNDAY.

PATCHY MARINE FOG MAY REDUCE VISIBILITIES SUNDAY INTO MONDAY
MORNING...AND CREATE A HAZARD FOR MARINERS.

THERE IS A CHANCE OF THUNDERSTORMS LATER SUNDAY INTO MONDAY...BUT
IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL DEVELOP.

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.